Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 18, NWS Milwaukee, WI

December 23, 2015Lake County, Illinois; Kenosha County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Dec 23, 2015, 6:03 AM CST for Lake County, Illinois; Kenosha County, Wisconsin. It took effect at Dec 24, 2015, 12:00 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 6:03 AM CST (12:03 UTC)
In effect from
Dec 24, 2015, 12:00 PM CST
Expired
Dec 28, 2015, 12:00 PM CST
In force
4 days
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Lake County, IL, Kenosha County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River near New Munster (NMSW3).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WGUS43 KMKX 231203
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 AM CST WED DEC 23 2015

...The National Weather Service in Milwaukee/Sullivan has issued a 
flood warning for the following rivers in Illinois...Wisconsin...

  Fox River Near New Munster affecting Lake and Kenosha Counties


&& 
ILC097-WIC059-240003-
/O.NEW.KMKX.FL.W.0018.151224T1800Z-151228T1800Z/
/NMSW3.1.ER.151224T1800Z.151225T1800Z.151228T1200Z.UU/
603 AM CST WED DEC 23 2015

The National Weather Service in Milwaukee/sullivan has issued a 

* Flood Warning for 
  The Fox River Near New Munster.
* At  5:00 AM Wednesday the stage was 10.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 11.8 feet by Friday early afternoon.the 
  river will fall below flood stage by Monday morning.
* Impact...At 11.8 feet...This level is the 50 percent chance flood 
  meaning there is a 50 percent chance in any given year of the river
  reaching this level. Floodwaters surround a home at the 
  intersection of Highway 50 and Highway W in the Wheatland area.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
New Munster     11.0  10.0  10.07 05 AM 12/23  10.7 11.7 11.8 11.4

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.87  09 AM 12/16    0.25      11.80 12 PM 12/25

...Below is predicted 48 hour precipitation information
in 6 hour increments...

New Munster: 6 am-noon  Wed Dec 23  0.24
New Munster: noon-6 pm  Wed Dec 23  0.55
New Munster: 6 pm-midn  Wed Dec 23  0.09
New Munster: midn-6 am  Thu Dec 24  0.00
New Munster: 6 am-noon  Thu Dec 24  0.00
New Munster: noon-6 pm  Thu Dec 24  0.00
New Munster: 6 pm-midn  Thu Dec 24  0.00
New Munster: midn-6 am  Fri Dec 25  0.00

$$
7 follow-up statements
028 
WGUS83 KMKX 231540
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
940 AM CST WED DEC 23 2015

...The flood warning continues for the following rivers in 
Illinois...Wisconsin...
  Fox River Near New Munster affecting Lake and Kenosha Counties 
 

&& 
ILC097-WIC059-240340-
/O.CON.KMKX.FL.W.0018.151224T1800Z-151228T1800Z/
/NMSW3.1.ER.151224T1800Z.151225T1800Z.151228T1200Z.UU/
940 AM CST WED DEC 23 2015

The Flood Warning continues for
  The Fox River Near New Munster.
* At  9:00 AM Wednesday the stage was 10.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 11.8 feet by Friday early afternoon.the 
  river will fall below flood stage by Monday morning.
* Impact...At 11.8 feet...This level is the 50 percent chance flood 
  meaning there is a 50 percent chance in any given year of the river
  reaching this level. Floodwaters surround a home at the 
  intersection of Highway 50 and Highway W in the Wheatland area.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
New Munster     11.0  10.0  10.03 09 AM 12/23  10.7 11.7 11.8 11.4

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.85  11 AM 12/16    0.12      11.80 12 PM 12/25

...Below is predicted 48 hour precipitation information
in 6 hour increments...

New Munster: 6 am-noon  Wed Dec 23  0.28
New Munster: noon-6 pm  Wed Dec 23  0.31
New Munster: 6 pm-midn  Wed Dec 23  0.16
New Munster: midn-6 am  Thu Dec 24  0.00
New Munster: 6 am-noon  Thu Dec 24  0.00
New Munster: noon-6 pm  Thu Dec 24  0.00
New Munster: 6 pm-midn  Thu Dec 24  0.00
New Munster: midn-6 am  Fri Dec 25  0.00
584 
WGUS83 KMKX 232124
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CST WED DEC 23 2015

...The flood warning continues for the following rivers in 
Illinois...Wisconsin...
 
  Fox River Near New Munster affecting Lake and Kenosha Counties 
 

&& 
ILC097-WIC059-240924-
/O.EXT.KMKX.FL.W.0018.151224T2200Z-151228T0000Z/
/NMSW3.1.ER.151224T2200Z.151225T1800Z.151227T1800Z.UU/
324 PM CST WED DEC 23 2015

The Flood Warning continues for
  The Fox River Near New Munster.
* At  3:00 PM Wednesday the stage was 10.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 11.5 feet by Friday early afternoon.the 
  river will fall below flood stage by Sunday early afternoon.
* Impact...At 11.5 feet...Water is in the yards of some homes in the 
  Town of Salem, Village of Silver Lake, and Wheatland areas.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
New Munster     11.0  10.0  10.15 03 PM 12/23  10.6 11.4 11.5 11.1

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.78  03 PM 12/16    0.09      11.50 12 PM 12/25

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

New Munster: 6 am-noon  Wed Dec 23  0.28
New Munster: noon-6 pm  Wed Dec 23  0.27
New Munster: 6 pm-midn  Wed Dec 23  0.12
New Munster: midn-6 am  Thu Dec 24  0.00
New Munster: 6 am-noon  Thu Dec 24  0.00
New Munster: noon-6 pm  Thu Dec 24  0.00
New Munster: 6 pm-midn  Thu Dec 24  0.00
New Munster: midn-6 am  Fri Dec 25  0.00
733 
WGUS83 KMKX 240313
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CST WED DEC 23 2015

...The flood warning continues for the following rivers in 
Illinois...Wisconsin...
 
  Fox River Near New Munster affecting Lake and Kenosha Counties 
 

&& 
ILC097-WIC059-241513-
/O.EXT.KMKX.FL.W.0018.151224T1800Z-151227T1800Z/
/NMSW3.1.ER.151224T1800Z.151225T1200Z.151227T1200Z.UU/
913 PM CST WED DEC 23 2015

The Flood Warning continues for
  The Fox River Near New Munster.
* At  8:00 PM Wednesday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 11.4 feet by Friday morning.the river will
  fall below flood stage by Sunday morning.
* Impact...At 11.4 feet...There are 2 inches of water over 77th 
  Street in the Wheatland area.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
New Munster     11.0  10.0  10.23 08 PM 12/23  11.2 11.4 11.2 10.8

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.66  10 PM 12/16    0.15      11.40 06 AM 12/25

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.

New Munster: 6 pm-midn  Wed Dec 23  0.12
New Munster: midn-6 am  Wed Dec 23  0.00
New Munster: 6 am-noon  Wed Dec 23  0.00
New Munster: noon-6 pm  Wed Dec 23  0.00
New Munster: 6 pm-midn  Wed Dec 23  0.00
New Munster: midn-6 am  Thu Dec 24  0.00
New Munster: 6 am-noon  Thu Dec 24  0.00
New Munster: noon-6 pm  Thu Dec 24  0.00
299 
WGUS83 KMKX 241124
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 AM CST THU DEC 24 2015

...The flood warning continues for the following rivers in 
Illinois...Wisconsin...
  Fox River Near New Munster affecting Lake and Kenosha Counties 
 

&& 
ILC097-WIC059-242324-
/O.CON.KMKX.FL.W.0018.151224T1800Z-151227T1800Z/
/NMSW3.1.ER.151224T1800Z.151225T1200Z.151227T1200Z.UU/
524 AM CST THU DEC 24 2015

The Flood Warning continues for
  The Fox River Near New Munster.
* At  5:00 AM Thursday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 11.4 feet by tomorrow morning.the river will fall 
  below flood stage by Sunday morning.
* Impact...At 11.4 feet...There are 2 inches of water over 77th 
  Street in the Wheatland area.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
New Munster     11.0  10.0  10.38 05 AM 12/24  11.2 11.4 11.2 10.8

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.55  07 AM 12/17    0.27      11.40 06 AM 12/25

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.

New Munster: 6 pm-midn  Thu Dec 24  0.12
New Munster: midn-6 am  Thu Dec 24  0.00
New Munster: 6 am-noon  Thu Dec 24  0.00
New Munster: noon-6 pm  Thu Dec 24  0.00
New Munster: 6 pm-midn  Thu Dec 24  0.00
New Munster: midn-6 am  Fri Dec 25  0.00
New Munster: 6 am-noon  Fri Dec 25  0.00
New Munster: noon-6 pm  Fri Dec 25  0.00
019 
WGUS83 KMKX 241633
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1033 AM CST THU DEC 24 2015

...The Flood Warning continues for the following rivers in 
Illinois...Wisconsin...
 
  Fox River Near New Munster affecting Lake and Kenosha Counties 
 

&& 
ILC097-WIC059-250433-
/O.EXT.KMKX.FL.W.0018.151226T0600Z-151226T1800Z/
/NMSW3.1.ER.151226T0600Z.151226T0600Z.151226T1200Z.UU/
1033 AM CST THU DEC 24 2015

The Flood Warning continues for
  The Fox River Near New Munster.
* At 10:00 AM Thursday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Saturday morning.
* Impact...At 10.8 feet...Floodwaters are near some homes along 
  Highway W in the Silver Lake area.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
New Munster     11.0  10.0  10.46 10 AM 12/24  10.8 11.0 10.7 10.3

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.50  11 AM 12/17    0.41      11.00 12 AM 12/26

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

New Munster: 6 am-noon  Thu Dec 24  0.00
New Munster: noon-6 pm  Thu Dec 24  0.00
New Munster: 6 pm-midn  Thu Dec 24  0.00
New Munster: midn-6 am  Fri Dec 25  0.00
New Munster: 6 am-noon  Fri Dec 25  0.00
New Munster: noon-6 pm  Fri Dec 25  0.00
New Munster: 6 pm-midn  Fri Dec 25  0.00
New Munster: midn-6 am  Sat Dec 26  0.00
783 
WGUS83 KMKX 242140
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST THU DEC 24 2015

...The flood warning continues for the following rivers in 
Illinois...Wisconsin...
  Fox River Near New Munster affecting Lake and Kenosha Counties 
 

&& 
ILC097-WIC059-250940-
/O.CON.KMKX.FL.W.0018.151226T0600Z-151226T1800Z/
/NMSW3.1.ER.151226T0600Z.151226T0600Z.151226T1200Z.UU/
340 PM CST THU DEC 24 2015

The Flood Warning continues for
  The Fox River Near New Munster.
* At  3:00 PM Thursday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Saturday morning.
* Impact...At 10.8 feet...Floodwaters are near some homes along 
  Highway W in the Silver Lake area.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 am...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
New Munster     11.0  10.0  10.54 03 PM 12/24  10.8 11.0 10.7 10.3

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.52  02 PM 12/24    0.39      11.00 12 AM 12/26

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.

New Munster: 6 am-noon  Thu Dec 24  0.00
New Munster: noon-6 pm  Thu Dec 24  0.00
New Munster: 6 pm-midn  Thu Dec 24  0.00
New Munster: midn-6 am  Fri Dec 25  0.00
New Munster: 6 am-noon  Fri Dec 25  0.00
New Munster: noon-6 pm  Fri Dec 25  0.00
New Munster: 6 pm-midn  Fri Dec 25  0.00
New Munster: midn-6 am  Sat Dec 26  0.00

HAHN
984 
WGUS83 KMKX 250250
FLSMKX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
850 PM CST THU DEC 24 2015

...The flood warning is cancelled for the following rivers in 
Illinois...Wisconsin...
 
  Fox River Near New Munster affecting Lake and Kenosha Counties
 

&& 
ILC097-WIC059-250320-
/O.CAN.KMKX.FL.W.0018.000000T0000Z-151226T1800Z/
/NMSW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
850 PM CST THU DEC 24 2015

The Flood Warning is cancelled for
  The Fox River Near New Munster.
* At  8:00 PM Thursday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will crest below flood stage at 10.6 feet 
  after midnight tomorrow.
* Impact...At 10.8 feet...Floodwaters are near some homes along 
  Highway W in the Silver Lake area.

&&
 
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
      4245 8827 4255 8825

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
New Munster     11.0  10.0  10.57 08 PM 12/24  10.5 10.4 10.3 10.1

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster     10.58  07 PM 12/24    0.36      10.60 12 AM 12/25

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.

New Munster: 6 pm-midn  Thu Dec 24  0.00
New Munster: midn-6 am  Fri Dec 25  0.00
New Munster: 6 am-noon  Fri Dec 25  0.00
New Munster: noon-6 pm  Fri Dec 25  0.00
New Munster: 6 pm-midn  Fri Dec 25  0.00
New Munster: midn-6 am  Sat Dec 26  0.00
New Munster: 6 am-noon  Sat Dec 26  0.04
New Munster: noon-6 pm  Sat Dec 26  0.04

HAHN

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Dec 23, 5:53 AM CST, 10 minutes earlier.

Area forecast discussion, Dec 23, 5:53 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 AM CST WED DEC 23 2015

.TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH.

STRONG LOW PRESSURE WILL TRACK FROM KS TO WRN AND NRN WI FOR THIS
EVENING AND INTO ONTARIO CANADA LATE TNT. THE LOW WILL DEVELOP NEWD
DUE TO A STRONG UPPER TROUGH CURRENTLY OVER THE SRN PLAINS THAT WILL
PASS THROUGH SRN WI THIS EVENING ALONG WITH THE STRONG COLD FRONTAL
PASSAGE. WIDESPREAD SHOWERS AND SCT TSTORMS WILL DEVELOP LATER THIS
MORNING AND INTO THE EARLY AFTERNOON AS STRONG THETAE ADVECTION ON A
60 KT LLJ AFFECTS THE AREA.

ANOTHER ROUND OF SHOWERS AND TSTORMS WILL THEN OCCUR LATE THIS
AFTERNOON AND EVENING AS THE UPPER WAVE AND COLD FRONT APPROACHES.
THIS ROUND OF CONVECTION DOES HAVE A LOW POTENTIAL OF BECOMING
SEVERE DUE TO STRONG LOW LEVEL WIND SHEAR AND PERHAPS A FEW HUNDRED
JOULES OF CAPE. SPC HAS HIGHLIGHTED FAR SRN WI UNDER SLIGHT RISK
INCLUDING A 2-5 PERCENT TORNADO THREAT DUE TO THE STRONG LOW LEVEL
WIND SHEAR. DAMAGING WINDS WILL BE THE MOSTLY LIKELY THREAT HOWEVER
WITH THESE STORMS. A STRONG PRESSURE GRADIENT AND PRESSURE RISES
ALONG AND AFTER THE PASSAGE OF THE COLD FRONT HAS PROMPTED THE
ISSUANCE OF A WIND ADVISORY FOR THIS EVENING AND OVERNIGHT. FCST
SOUNDINGS AND WIND GUIDANCE SUGGESTS A GOOD PROBABILITY OF WIND
GUSTS REACHING AT LEAST 45 MPH. THE SHOWERS AND TSTORMS WILL QUICKLY
END TOWARD LATE EVENING.

RECORD HIGH TEMPS ARE POSSIBLE TODAY MAINLY FOR SE WI WHERE TEMPS
WILL RISE INTO THE MIDDLE TO UPPER 50S. STRONG COLD ADVECTION TNT
WILL DROP TEMPS INTO THE UPPER 20S TO LOWER 30S BY SUNRISE ON THU.

.THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.

MODELS SHOWING SOMEWHAT SIMILAR TRENDS FOR THIS PERIOD. GUSTY
WINDS SHOULD GRADUALLY SUBSIDE ACROSS THE AREA ON THURSDAY...AS
THE PRESSURE GRADIENT WEAKENS FROM WEST TO EAST. THERE IS
DISAGREEMENT BETWEEN THE NAM/GFS/CANADIAN/ECMWF WITH REGARDS TO
QPF AND MOISTURE FOR THURSDAY INTO THURSDAY NIGHT. THE
GFS/CANADIAN/ECMWF SHOW A 500 MB VORTICITY MAXIMUM...WHICH IS
SOMEWHAT SHEARED...PASSING NORTHEAST ACROSS SOUTHWEST TO NORTHEAST
WISCONSIN ON THURSDAY. ANOTHER WEAKER ONE PASSES THROUGH THURSDAY
NIGHT. THE NAM IS FURTHER TO THE NORTHWEST WITH THIS FEATURE.

THE GFS BRINGS LIGHT QPF ACROSS THE SOUTHERN PORTIONS OF THE AREA
THURSDAY AFTERNOON...WITH THE CANADIAN/NAM/ECMWF DRY. THE NAM THEN
BRINGS AN AREA OF QPF NORTHEAST CLIPPING THE NORTHWEST COUNTIES
THURSDAY NIGHT. THE OTHER MODELS REMAIN DRY DURING THIS TIME. THE
NAM IS MORE MOIST THROUGH THE AIR COLUMN THURSDAY AFTERNOON INTO
THURSDAY NIGHT...WITH THE GFS DRIER OVERALL.

GIVEN THIS UNCERTAINTY...WILL LEAVE THE FORECAST DRY FOR THURSDAY
INTO THURSDAY NIGHT FOR NOW...WITH SOME CLOUDS HANGING AROUND.
TEMPERATURES SHOULD REMAIN ABOVE SEASONAL NORMALS DURING THIS
TIME.

WEAK HIGH PRESSURE PASSING THROUGH THE REGION CHRISTMAS DAY
SHOULD BRING QUIET WEATHER TO THE AREA...WITH TEMPERATURES
REMAINING ABOVE SEASONAL NORMALS.

MODELS THEN SHOW MID LEVEL FRONTOGENESIS RESPONSE APPROACHING THE
AREA FROM THE WEST FRIDAY NIGHT...WITH STRONG WARM AIR ADVECTION
DEVELOPING ACROSS THE AREA. THE GFS/CANADIAN/ECMWF ARE IN GENERAL
AGREEMENT WITH SOME QPF TRYING TO MAKE IT INTO THE WESTERN
COUNTIES LATER FRIDAY NIGHT. THE NAM HOLDS BACK AND IS QUITE A BIT
DRIER TO THE WEST DURING THIS TIME.

SIDED AGAINST THE NAM AND CONTINUED TO RAMP UP POPS FRIDAY NIGHT
IN THE WEST. TEMPERATURES LOOK COLD ENOUGH FOR CHANCES FOR LIGHT
SNOW NORTH HALF AND A MIX OF RAIN AND SNOW ELSEWHERE LATER FRIDAY
NIGHT.

.SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS MEDIUM.

ECMWF AND GFS TAKE THE BEST QPF TO THE NORTHWEST OF THE AREA FOR
SATURDAY...ASSOCIATED WITH THE MID LEVEL FRONTOGENESIS RESPONSE
FIELDS. GFS FORECAST SOUNDINGS SUGGEST PRECIPITATION SHOULD BE
MOSTLY RAIN ON SATURDAY. KEPT CHANCE POPS GOING FOR NOW...THOUGH
MAY NEED TO BE RAISED IN LATER FORECASTS.

COLD AIR ADVECTION OVER THE AREA SATURDAY NIGHT IS SHOWN ON THE
GFS AND ECMWF...WITH THE MAIN QPF SOUTHEAST OF THE AREA. POPS WERE
KEPT NEAR CONSENSUS BLEND FOR NOW...BUT MAY NEED TO BE LOWERED
LATER ON IF DRY TREND CONTINUES IN MODELS.

HIGH PRESSURE PASSING NORTH OF THE AREA SUNDAY INTO SUNDAY NIGHT
SHOULD MAINTAIN DRY CONDITIONS AND COOL TEMPERATURES DOWN
SOMEWHAT.

GFS/ECMWF CONTINUE TO DIFFER WITH TIMING OF NEXT STRONGER LOW
PRESSURE SYSTEM MOVING NORTHWARD INTO THE REGION FOR MONDAY INTO
TUESDAY. GFS REMAINS QUICKER WITH THE LOW TRACK. BOTH SHOW A
CLOSED 500 MB LOW ACCOMPANYING THE DEEP SURFACE LOW. KEPT
CONSENSUS BLEND OF POPS FOR THIS PERIOD FOR NOW. POPS MAY NEED TO
BE RAISED LATER ON ONCE MORE CONSENSUS IS REACHED WITH TIMING OF
THE LOW PASSAGE.

ENOUGH MOISTURE AND QPF WITH THIS SYSTEM TO INTERACT WITH COLDER
AIR TO BRING CHANCES FOR LIGHT SNOW ACCUMULATIONS AT TIMES. STILL
A LONG WAY OFF AND JUST SOMETHING TO WATCH OVER THE NEXT SEVERAL
DAYS.

&&

.AVIATION/12Z TAFS/...FOG FROM 1/4 MILE TO 1 MILE AND CIGS OF 200-
400 FEET WILL PREVAIL THIS MORNING UNTIL RAIN DEVELOPS BY LATE
MORNING. OCCASIONAL SHOWERS AND SCT TSTORMS WILL CONTINUE THROUGH
THE AFTERNOON AND EVENING HOURS. THE CIGS WILL RISE TO 1-3.5 KFT
FROM THE MIDDLE AFTERNOON AND INTO THE EVENING HOURS WITH VSBYS
IMPROVING TO MVFR OR VFR. BREEZY SLY WINDS WILL OCCUR TODAY AND VEER
TO WSWLY WITH A STRONG COLD FRONTAL PASSAGE THIS EVENING. SUSTAINED
WINDS OF 20-30 MPH AND WIND GUSTS AROUND 45 MPH ARE EXPECTED THIS
EVENING AND OVERNIGHT. SCT TO NUMEROUS SHOWERS AND TSTORMS THIS
EVENING WILL ALSO PRODUCE WIND GUSTS THAT COULD BECOME SEVERE.

&&

.MARINE...A DENSE FOG ADVISORY IS IN EFFECT UNTIL NOON DUE TO DENSE
ADVECTION FOG. THE WIDESPREAD RAINFALL FOR THE AFTERNOON SHOULD THIN
OUT SOME OF THE FOG. THE FOG MAY NOT COMPLETELY DISSIPATE UNTIL THE
COLD FRONT ARRIVES LATE THIS EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 8 PM FOR BREEZY SOUTH
WINDS AND HIGH WAVES FOLLOWED BY A GALE WARNING FOR THE REMAINDER OF
THE NIGHT. A STRONG COLD FRONTAL PASSAGE WILL SHIFT THE WINDS TO THE
WEST TO SOUTHWEST AT GALE FORCE THIS EVENING AND OVERNIGHT. THE
WINDS AND WAVES WILL SUBSIDE THURSDAY MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST THURSDAY FOR
     WIZ046-047-051-052-057>060-063>066-068>072.

LM...SMALL CRAFT ADVISORY UNTIL 8 PM CST THIS EVENING FOR LMZ643>646.

     GALE WARNING FROM 8 PM THIS EVENING TO 6 AM CST THURSDAY FOR
     LMZ643>646.

	 DENSE FOG ADVISORY UNTIL 12 PM CST FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
THURSDAY THROUGH TUESDAY...WOOD
Hazardous weather outlook, Dec 23, 4:55 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
455 AM CST WED DEC 23 2015

WIZ046-047-051-052-056>060-062>072-241100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
455 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK TO SLIGHT RISK OF SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING AS STRONG LOW PRESSURE TRACKS FROM
SOUTHWEST WISCONSIN INTO NORTHERN WISCONSIN FOLLOWED BY A STRONG
COLD FRONT. A RELATIVELY WARM...HUMID...AND UNSTABLE AIRMASS WILL
BE IN PLACE ALONG WITH A STRONG JET STREAM. DAMAGING WINDS IS THE
PRIMARY THREAT WITH THE THUNDERSTORMS.

STRONG WEST TO SOUTHWEST WINDS WILL THEN DEVELOP ALONG AND BEHIND
THE COLD FRONT THIS EVENING AND DURING THE OVERNIGHT. WIND GUSTS
OF 45 TO 50 MPH ARE EXPECTED...THUS A WIND ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAINFALL TODAY AND TONIGHT MAY PUSH A FEW RIVERS ACROSS SOUTHERN
WISCONSIN BACK INTO MINOR FLOOD STAGE FOR THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-241100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
455 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT UNTIL NOON. MILD AND MOIST AIR
FLOWING OVER THE RELATIVELY COLD WATERS OF LAKE MICHIGAN HAS
RESULTED IN DENSE FOG. WIDESPREAD RAINFALL THIS AFTERNOON SHOULD
THIN OUT SOME OF THE FOG. AREAS OF FOG HOWEVER WILL LIKELY REMAIN
UNTIL THE ARRIVAL OF THE COLD FRONT THIS EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 8 PM FOR BREEZY SOUTH
WINDS AND HIGH WAVES. A GALE WARNING WILL THEN GO INTO EFFECT FOR
THE REMAINDER OF THE NIGHT DUE TO THE PASSAGE OF A STRONG COLD
FRONT. WEST TO SOUTHWEST GALES ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED AT TIMES THIS WEEKEND
AND EARLY NEXT WEEK DUE TO BRISK EAST TO NORTHEAST WINDS AND
BUILDING WAVES.

WWW.WEATHER.GOV/MKX
MG

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 8:01 PM CSTRiver Flood WatchMKXLake6 days
Dec 23, 3:38 AM CSTGale WarningMKX29 hr
Dec 23, 3:49 AM CSTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 12 more26 hr
Dec 23, 4:36 AM CSTMarine Dense Fog AdvisoryMKX11 hr
Dec 23, 12:36 PM CSTSpecial Marine WarningMKX39 min

Nearby

River Flood Warnings in Illinois, 2015River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.